“Woah! It's like Spotify but for academic articles.”

Instant Access to Thousands of Journals for just $30/month

Zopiclone-associated methemoglobinemia and renal impairment

Zopiclone-associated methemoglobinemia and renal impairment Introduction To the Editor: Zolpidem, zaleplon, and eszopiclone are commonly prescribed sedative-hypnotic drugs in the United States ( 1 ). Zopiclone has safety profile similar to that of benzodiazepines ( 2 ). Following acute zopiclone overdose, the main feature is central nervous system depression, but cases of two patients who developed methemoglobinemia were reported recently ( 3 ). We report a case of zopiclone overdose associated with methemoglobinemia and renal impairment. Case report A 53-year-old woman presented to the emergency department 60 h after she took 2,250 mg of zopiclone in a suicide attempt. She slept at home for 1 day after the overdose. When she awoke, she had a headache and felt dizzy. She had no fever, rash, or joint pain. She had been previously healthy (except for a flare-up of psoriasis), was taking no medications, and had normal renal function tests 2 months before. Her blood pressure was 117/53 mmHg and pulse rate was 77 beats/minute. She was alert and cyanotic. Bedside pulse oximeter showed an oxygen saturation of 86% (not corrected with supplementary oxygen). Physical examination was otherwise unremarkable. She had satisfactory urine output of more than 150 mL/h. Her blood methemoglobin level was 19.4%. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Clinical Toxicology Informa Healthcare

Zopiclone-associated methemoglobinemia and renal impairment

Abstract

Introduction To the Editor: Zolpidem, zaleplon, and eszopiclone are commonly prescribed sedative-hypnotic drugs in the United States ( 1 ). Zopiclone has safety profile similar to that of benzodiazepines ( 2 ). Following acute zopiclone overdose, the main feature is central nervous system depression, but cases of two patients who developed methemoglobinemia were reported recently ( 3 ). We report a case of zopiclone overdose associated with methemoglobinemia and renal impairment. Case report A 53-year-old woman presented to the emergency department 60 h after she took 2,250 mg of zopiclone in a suicide attempt. She slept at home for 1 day after the overdose. When she awoke, she had a headache and felt dizzy. She had no fever, rash, or joint pain. She had been previously healthy (except for a flare-up of psoriasis), was taking no medications, and had normal renal function tests 2 months before. Her blood pressure was 117/53 mmHg and pulse rate was 77 beats/minute. She was alert and cyanotic. Bedside pulse oximeter showed an oxygen saturation of 86% (not corrected with supplementary oxygen). Physical examination was otherwise unremarkable. She had satisfactory urine output of more than 150 mL/h. Her blood methemoglobin level was 19.4%.
Loading next page...
 
/lp/informa-healthcare/zopiclone-associated-methemoglobinemia-and-renal-impairment-eCH4jTpI0D

Sorry, we don't have permission to share this article on DeepDyve,
but here are related articles that you can start reading right now: